Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 74, NWS Jackson, MS

February 12, 2013Catahoula Parish, Franklin Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Feb 12, 2013, 10:46 AM CST for Catahoula Parish, Franklin Parish, Tensas Parish, Louisiana. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 12, 2013, 10:46 AM CST (16:46 UTC)
Expired
Feb 12, 2013, 11:30 AM CST
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Catahoula Parish, LA, Franklin Parish, LA, Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 10:53 AM CSTHAIL 13 Sw Sicily Island, LAPUBLIC REPORTS UP TO QUARTER SIZED HAIL IN SICILY ISLAND
Feb 12, 10:55 AM CSTHAIL 1.25Sicily Island, LA
Feb 12, 11:25 AM CSTHAIL 0.884 Ne St. Joseph, LADIME TO NICKEL SIZE HAIL AT LAKE BRUIN STATE PARK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WUUS54 KJAN 121646
SVRJAN
LAC025-041-107-121730-
/O.NEW.KJAN.SV.W.0074.130212T1646Z-130212T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CST TUE FEB 12 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  SOUTHEASTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 1130 AM CST

* AT 1047 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 14 MILES SOUTHWEST OF WISNER MOVING NORTHEAST AT
  55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WISNER BY 1055 AM CST...
  COOTER POINT BY 1100 AM CST...
  HELENA BY 1105 AM CST...
  NEWLIGHT BY 1110 AM CST...
  LAKE BRUIN BY 1115 AM CST...
  NEWELLTON BY 1120 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3187 9189 3223 9127 3221 9123 3225 9119
      3224 9112 3222 9112 3219 9117 3213 9116
      3212 9104 3205 9108 3208 9114 3207 9116
      3201 9109 3198 9116 3194 9120 3172 9177
TIME...MOT...LOC 1647Z 238DEG 50KT 3186 9171

$$

BYB
1 follow-up statement
731 
WWUS54 KJAN 121659
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CST TUE FEB 12 2013

LAC025-121709-
/O.CAN.KJAN.SV.W.0074.000000T0000Z-130212T1730Z/
CATAHOULA LA-
1059 AM CST TUE FEB 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CATAHOULA PARISH
IS CANCELLED...

LAT...LON 3223 9112 3222 9112 3219 9117 3214 9117
      3212 9104 3205 9108 3208 9114 3207 9116
      3206 9116 3201 9109 3198 9116 3193 9121
      3180 9157 3197 9160 3200 9163
TIME...MOT...LOC 1659Z 246DEG 54KT 3190 9153

$$

LAC041-107-121730-
/O.CON.KJAN.SV.W.0074.000000T0000Z-130212T1730Z/
TENSAS LA-FRANKLIN LA-
1059 AM CST TUE FEB 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST
FOR SOUTHEASTERN FRANKLIN AND TENSAS PARISHES...

AT 1059 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
TRACKING A SEVERE THUNDERSTORM CAPABLE OF COPIOUS AMOUNTS OF HAIL UP 
TO HALF DOLLAR SIZE HAIL.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST 
OF COOTER POINT MOVING NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HELENA BY 1105 AM CST...
  LAKE BRUIN BY 1115 AM CST...
  NEWELLTON AND SOMERSET BY 1120 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3223 9112 3222 9112 3219 9117 3214 9117
      3212 9104 3205 9108 3208 9114 3207 9116
      3206 9116 3201 9109 3198 9116 3193 9121
      3180 9157 3197 9160 3200 9163
TIME...MOT...LOC 1659Z 246DEG 54KT 3190 9153

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 10:39 AM CST, 7 minutes earlier.

Area forecast discussion, Feb 12, 10:39 AM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CST TUE FEB 12 2013

.DISCUSSION...SOGGY WEATHER CONTINUES ACROSS MUCH OF THE REGION. A
FRONTAL BOUNDARY REMAINS STALLED ALONG THE GULF COAST THIS
MORNING...WITH A LOW RIDING ALONG THE FRONT NOW SITUATED JUST SOUTH
OF HOUSTON TX. THIS LOW WILL CONTINUE ENEWD...WITH THE FRONT LIFTING
NORTHWARD INTO THE SOUTHERN PORTION OF THE CWA. WIDESPREAD ELEVATED
CONVECTION WILL CONTINUE TO THE NORTH OF THE FRONT AS AN UPPER LEVEL
DISTURBANCE SWINGS ACROSS THE AREA TODAY. MODELS HAVE BEEN
INDICATING THAT THERE WILL BE A WEST TO EAST AXIS OF HEAVIER
RAIN ACROSS THE AREA. WHILE THE EXACT PLACEMENT VARIES FROM MODEL TO
MODEL...THE GENERAL CONSENSUS IS THIS WILL BE ALONG OR NEAR THE I-20
CORRIDOR. LOOKING AT THE RADAR...THE MAIN AXIS OF RAIN HAS ALREADY
LIFTED PRETTY FAR NORTHWARD...SO IT SEEMS MORE PLAUSIBLE THAT THE
HEAVIEST RAIN MAY BE ALONG OR JUST NORTH OF I-20. WITH RESPECT TO
AMOUNTS...WHILE MOST MODEL GUIDANCE HAS BEEN INDICATING QPF MAXING
OUT AROUND 1-1.5 IN ACROSS THE AREA...THERE IS STRONG CONSENSUS
AMONG THE MORE RELIABLE HIGH-RES GUIDANCE OF A NARROW AREA OF HIGHER
AMOUNTS OF UP TO 4 INCHES THROUGH THE AFTERNOON. GIVEN THE WATER
ALREADY ON THE GROUND...IT GOES WITHOUT SAYING THE FLASH FLOOD WATCH
WILL BE MAINTAINED THROUGH THIS EVENING.

TURNING TO THE STORM THREAT...WITH THE FRONT LIFTING NORTHWARD...THE
SOUTH PART OF THE CWA WILL BE IN THE WARM SECTOR THIS AFTERNOON. TO
THE NORTH OF THE FRONT...ELEVATED INSTABILITY WILL BE SUFFICIENT FOR
STRONG TO SEVERE STORMS CAPABLE OF PRODUCING HAIL. SUB SEVERE HAIL
REPORTS HAVE ALREADY BEEN RECEIVED THROUGH THE MORNING IN A FEW
LOCATIONS. TO THE SOUTH OF THE FRONT...LOW TO MID 60S DEWPOINTS ARE
SITUATED OVER SE LOUISIANA AND JUST OFF THE COAST. AS THE FRONT
LIFTS NORTHWARD...GUIDANCE SUGGESTS TSTORM COVERAGE WILL BE LESS
WIDESPREAD. HOWEVER ANY STORMS THAT DO DEVELOP WOULD LIKELY BE
SURFACE BASED AND GIVEN SUFFICIENT SHEAR IN PLACE...DAMAGING WINDS
WILL BECOME MORE A THREAT IN THE AFTERNOON IN ANY STORMS THAT
DEVELOP.

SOME MINOR UPDATES WILL BE MADE TO TEMPS THIS MORNING...NAMELY TO
LOWER HIGHS IN THE NW. POPS WILL BE ADJUSTED TO REFLECT LESS
COVERAGE IN THE FAR SOUTH THROUGH THE REST OF THE DAY. OTHERWISE THE
FORECAST IS IN GREAT SHAPE AND UPDATES WILL BE SENT OUT SHORTLY. /DL/

&&

.AVIATION...IFR CONDITIONS DUE TO CEILINGS WILL SPREAD NORTH TO THE
INTERSTATE TWENTY CORRIDOR BY MIDDAY AND WILL LIKELY LAST INTO THE
EVENING...WHILE SOUTH MS SITES SUCH AS HBG/PIB ARE IFR NOW AND MAY
REMAIN MAINLY AT THIS LEVEL INTO THIS EVENING. SOLID AREA OF RAIN
AND EMBEDDED STORMS NOW PUSHING NORTH TOWARD I-20 WILL CONTINUE TO
SLOWLY LIFT NORTH THROUGH THE DAY AND GENERALLY BRING MVFR TO
LOCALLY IFR CONDITIONS. ANTICIPATE SOME POTENTIAL FOR VIGOROUS
CONVECTION DEVELOPING NEAR HBG/PIB BY THIS AFTERNOON WITH WIND GUSTS
A RISK. OTHERWISE MOST STORMS WILL BE CAPABLE OF AT LEAST SMALL HAIL
ACROSS THE REGION TODAY. SURFACE WINDS WILL MAINLY BE FROM THE EAST
THROUGH SOUTHEAST TODAY. /BB/

&&

.PREV DISCUSSION... /ISSUED AT 507 AM CST TUE FEB 12 2013/
EXPECT DRYING LATER TUESDAY NIGHT INTO WEDNESDAY AS THE SHORTWAVE
TROUGH ZIPS BY THE AREA...BRINGING AN END TO ANY HEAVY RAIN AND
FLOODING POTENTIAL. /EC/

SURFACE HIGH PRESSURE WILL BE TRANSITING THE REGION THE LATTER PART
OF THE WORK WEEK AS THE DEEP SOUTH REMAINS UNDER ZONAL FLOW ON THE
SOUTHERN PERIPHERY OF A LONG WAVE TROUGH. PLENTY OF SUNSHINE CAN BE
EXPECTED DURING THIS PERIOD ALTHOUGH CLOUDS WILL GRADUALLY BE ON THE
INCREASE FROM THE NORTH FRIDAY AFTERNOON. TEMPERATURES WILL BE VERY
SEASONAL FOR MID FEB WITH HIGHS IN THE LOW-MID 60S AND LOWS IN THE
MID-UPPER 30S. A REINFORCING SHOT OF COLD AIR WILL BEGIN PUSHING
ACROSS THE ARKLAMISS LATE FRIDAY USHERING IN SOME CHILLY CONDITIONS
FOR THE WEEKEND. HIGHS SATURDAY WILL MORE THAN LIKELY STRUGGLE TO
CLIMB OUT OF THE 40S AS H8 TEMPS FALL INTO THE -6 TO -10C RANGE BY
LATE AFTERNOON. WHILE MOISTURE AVAILABILITY IN ADVANCE OF THE FRONT
IS SCARCE (PW'S 0.5-0.6 IN)...STRONG FORCING ALONG THE FRONT MAY BE
ENOUGH FOR SOME LIGHT PRECIP FRIDAY NIGHT INTO SATURDAY MORNING...
ALTHOUGH THE 00Z GFS IS QUITE A BIT MORE AGGRESSIVE IN THIS REGARD
COMPARED TO THE 00Z ECMWF. DECIDED TO CUT THE AGGRESSIVE MEX POPS
LEAVING A SLIGHT CHANCE OF THIS OCCURRENCE IN THE FORECAST.
TEMPERATURES ARE GOING TO BE COLD ENOUGH TO SUPPORT SNOW IF PRECIP
GETS GOING...BUT ACCUMULATIONS WILL REMAIN VERY LIGHT (IF AT ALL)
WITH MOST LOCALES JUST SEEING SOME FLURRIES.

THE SURFACE HIGH WILL SHIFT EAST OF THE ARKLAMISS ON SUNDAY ALLOWING
SOUTHERLY FLOW TO RETURN AND A GRADUAL WARMING TREND TO ENSUE. THE
MODELS SHOW ANOTHER S/WV MOVING OUT OF THE ROCKIES ON MONDAY WHICH
SHOULD SET UP A DECENT CHANCE FOR RAIN ACROSS OUR REGION HEADED INTO
TUESDAY. IT REMAINS TO BE SEEN IF ENOUGH MOISTURE CAN BE PULLED BACK
NORTH TO SUPPORT SEVERE WEATHER WITH THIS SYSTEM AFTER THE PREVIOUS
FRONT CLEARS OUT THE NORTHERN GULF. WE'LL BE KEEPING AN EYE ON THAT.

CHANGES TO THE GFS MOS WERE MAINLY OVER THE WEEKEND WHERE I LOWERED
TEMPS A TAD TOWARD THE COOLER EC NUMBERS. /BK/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ025>033-035>042.

     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ043>066-072>074.

LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON.

AR...NONE.

&&

DL/BB/EC/BK
Hazardous weather outlook, Feb 12, 6:22 AM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
622 AM CST TUE FEB 12 2013

MSZ062>066-072>074-131230-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
622 AM CST TUE FEB 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR TODAY. ADDITIONAL PERIODS
OF HEAVY RAINFALL ARE EXPECTED AS A STRONG WEATHER DISTURBANCE
INTERACTS WITH A STALLED FRONTAL BOUNDARY IN THE VICINITY. THE HEAVY
RAIN FALLING ON SATURATED SOILS COULD LEAD TO FLASH FLOODING.

IN ADDITION...ISOLATED SEVERE STORMS ARE POSSIBLE...ESPECIALLY THIS
AFTERNOON. THE MOST INTENSE STORMS COULD PRODUCE HAIL TO THE SIZE OF
QUARTERS...DAMAGING WIND GUSTS OF 50 TO 60 MPH...AND PERHAPS A
TORNADO. THE RISK FOR STORMS WILL DIMINISH QUICKLY THIS EVENING WITH
MOSTLY DRY WEATHER EXPECTED FOR THE REMAINDER OF THE WEEK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>061-131230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
622 AM CST TUE FEB 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR .

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA TODAY.
ADDITIONAL PERIODS OF HEAVY RAINFALL ARE EXPECTED AS A STRONG WEATHER
DISTURBANCE INTERACTS WITH A STALLED FRONTAL BOUNDARY IN THE
VICINITY. THE HEAVY RAIN FALLING ON SATURATED SOILS COULD LEAD TO
FLASH FLOODING...ESPECIALLY FOR LOCATIONS CLOSER TO THE INTERSTATE 20
CORRIDOR.

IN ADDITION...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...AND THE
MOST INTENSE THUNDERSTORMS COULD BE STRONG ENOUGH TO PRODUCE UP TO
QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Special weather statement, Feb 12, 6:45 AM CST, 4 hours 1 minute before
MSZ053>057-059>066-121330-
ADAMS MS-SMITH MS-SIMPSON MS-LINCOLN MS-LAWRENCE MS-JONES MS-
JEFFERSON DAVIS MS-JEFFERSON MS-JASPER MS-FRANKLIN MS-COVINGTON MS-
COPIAH MS-CLAIBORNE MS-
645 AM CST TUE FEB 12 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 AM CST TUE FEB 12 2013

...THUNDERSTORMS MOVING NORTH ACROSS SOUTH CENTRAL MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND VERY HEAVY RAIN OF ONE TO TWO INCHES WAS LOCATED FROM NEAR
NATCHEZ TO LAUREL AT 642 AM CST...MOVING NORTH AT 35 MPH. FREQUENT
CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN CLAIBORNE...COPIAH...COVINGTON...NORTHERN
FRANKLIN...SOUTHERN JASPER...JEFFERSON...JEFFERSON DAVIS...WESTERN
JONES...NORTHERN LAWRENCE...NORTHERN LINCOLN...SIMPSON...SOUTHERN
SMITH AND ADAMS COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3147 9142 3203 9096 3203 8899 3149 8911
TIME...MOT...LOC 1242Z 193DEG 38KT 3171 9127 3169 8921

EEC
Special weather statement, Feb 12, 7:42 AM CST, 3 hours 4 minutes before
LAZ024>026-MSZ048-049-053>063-066-121440-
ADAMS MS-SMITH MS-SIMPSON MS-RANKIN MS-LINCOLN MS-LAWRENCE MS-
JONES MS-JEFFERSON MS-JASPER MS-HINDS MS-FRANKLIN MS-COPIAH MS-
CLARKE MS-CLAIBORNE MS-TENSAS LA-CONCORDIA LA-CATAHOULA LA-
742 AM CST TUE FEB 12 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
742 AM CST TUE FEB 12 2013

...BROKEN LINE OF THUNDERSTORMS LIFTING SLOWLY NORTH TOWARD
INTERSTATE TWENTY THIS MORNING...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO NICKEL
SIZE HAIL WAS LOCATED FROM NEAR ACME LOUISIANA ALL THE WAY EAST TO
NEAR ELLISVILLE MISSISSIPPI IN JONES COUNTY. THE WHOLE LINE WAS
GENERALLY PUSHING NORTHEAST AT 30 MPH AS OF 738 AM.

VERY HEAVY RAIN ALONG WITH FREQUENT AND DANGEROUS CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN CLAIBORNE...CLARKE...COPIAH...NORTHERN FRANKLIN...
SOUTHEASTERN HINDS...JASPER...JEFFERSON...NORTHERN JONES...NORTHERN
LAWRENCE...NORTHERN LINCOLN...SOUTHERN RANKIN...SIMPSON...SMITH AND
NORTHERN ADAMS COUNTIES...AND SOUTHERN CATAHOULA...NORTHERN CONCORDIA
AND SOUTHWESTERN TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3185 9141 3207 9035 3215 8843 3195 8846
      3184 8864 3182 8893 3176 8894 3172 8940
      3180 8941 3177 8996 3166 8998 3146 9201
TIME...MOT...LOC 1338Z 235DEG 28KT 3182 8877 3152 9185

BYB
Local storm report, Feb 12, 8:13 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
813 AM CST TUE FEB 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HAIL             8 N LAUREL              31.81N 89.14W
02/12/2013  E0.25 INCH       JONES              MS   EMERGENCY MNGR

            REPORTS OF PEA SIZE HAIL

&&

BRYANT
Local storm report, Feb 12, 9:20 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 AM CST TUE FEB 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HAIL             FAYETTE                 31.71N 91.06W
02/12/2013  E0.75 INCH       JEFFERSON          MS   PUBLIC

            DIME SIZE HAIL REPORTED ON MAIN STREET

&&

DL
Local storm report, Feb 12, 10:02 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1002 AM CST TUE FEB 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLASH FLOOD      MENDENHALL              31.96N 89.87W
02/12/2013                   SIMPSON            MS   LAW ENFORCEMENT

            A FEW STREETS FLOODING AROUND MENDENHALL

&&

DL
Special weather statement, Feb 12, 10:28 AM CST, 18 minutes before
MSZ027-028-035>037-042-121725-
ATTALA MS-MONTGOMERY MS-HUMPHREYS MS-HOLMES MS-CARROLL MS-YAZOO MS-
1028 AM CST TUE FEB 12 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CST TUE FEB 12 2013

...THUNDERSTORM HEADING THROUGH NORTH CENTRAL MISSISSIPPI PRODUCING
LOTS OF SMALL HAIL...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING A LARGE AMOUNT OF PEA TO
DIME SIZE HAIL WAS LOCATED 10 MILES SOUTHWEST OF THORNTON AT 1027 AM
CST...MOVING EAST NORTHEAST AT 60 MPH.

PEOPLE IN NORTH CENTRAL YAZOO...SOUTHEASTERN CARROLL...CENTRAL
HOLMES...SOUTHEASTERN HUMPHREYS...SOUTHEASTERN MONTGOMERY AND
NORTHERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3346 8938 3346 8940 3343 8942 3344 8945
      3343 8946 3329 8946 3328 8932 3324 8931
      3324 8932 3291 9049 3308 9057 3347 8946
TIME...MOT...LOC 1627Z 249DEG 60KT 3303 9041

BYB

Nearby

Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.